Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 190, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2017, 6:10 PM CDT for Baldwin County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2017, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 21, 2017, 6:36 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 10:01 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 485 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted.
165 WUUS54 KMOB 212310 SVRMOB ALC003-220015- /O.NEW.KMOB.SV.W.0190.170621T2310Z-170622T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 610 PM CDT WED JUN 21 2017 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Southwestern Baldwin County in southwestern Alabama... * Until 715 PM CDT * At 610 PM CDT, a severe thunderstorm was located near Foley, moving northwest at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Fairhope, Foley, Robertsdale, Loxley, Magnolia Springs, Summerdale and Silverhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A tornado watch remains in effect until 700 PM CDT for southwestern Alabama. LAT...LON 3039 8766 3036 8775 3058 8797 3066 8770 TIME...MOT...LOC 2310Z 156DEG 28KT 3041 8772 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
458
WWUS54 KMOB 212336
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
636 PM CDT WED JUN 21 2017
ALC003-212346-
/O.CAN.KMOB.SV.W.0190.000000T0000Z-170622T0015Z/
Baldwin AL-
636 PM CDT WED JUN 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BALDWIN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds and heavy rain are still
possible with this thunderstorm.
A tornado watch remains in effect until 700 PM CDT for southwestern
Alabama.
LAT...LON 3039 8766 3036 8775 3058 8797 3066 8770
TIME...MOT...LOC 2334Z 156DEG 28KT 3060 8782
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:29 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 21, 5:29 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
529 PM CDT Wed Jun 21 2017
...IMPACTS ASSOCIATED WITH CINDY CONTINUE THROUGH THURSDAY...
.NEAR TERM /Now Through Thursday/...
Continued impacts through Thursday over the area include:
- Significant rainfall and flash flooding
- Minor to moderate river flooding
- A few severe storms capable of producing isolated tornadoes,
waterspouts, and damaging wind gusts.
- Deadly rip currents, high surf, and minor to moderate coastal
flooding
- Breezy to windy conditions near the coast
- Continued strong winds and high seas over the marine area
Tropical Storm Cindy continues to move slowly northwestward over
the northwest Gulf of Mexico this afternoon, and satellite imagery
shows continued deep tropical moisture and associated convective
bands lifting northward over the central Gulf of Mexico toward our
forecast area well east of this feature this afternoon. A deep
tropical airmass otherwise remains in place over our forecast
area this afternoon, with precipitable water values ranging as
high as 2.6 inches. Convective bands moving into the area will be
very efficient rainfall producers tonight and Thursday, with
rainfall rates of 3-4 inches per hour not out of the question with
the heavier bands. Given that widespread 4 to 8 inches of rain
was reported with earlier storms this morning around the region,
and additional rainfall amounts of 4 to 8 inches with isolated
amounts over 10" will be possible, a significant to extreme
potential of flash flooding will continue into Thursday,
especially over central and southern portions of the region.
Embedded low topped supercells will persist through the remainder
of the afternoon and evening, with sufficient instability and low
level shear to produce a continued potential for isolated
tornadoes around the region. Continued swell from Cindy and strong
onshore flow will continue to produce deadly rip currents and
high surf along area beaches. Minor to moderate coastal flooding
will remain possible into Thursday, especially west of Pensacola
during times of high tide. /21
.SHORT TERM /Thursday night Through Saturday night/...Cindy will
be pulled northward near the TX/LA boarder Thursday, and gradually
gets absorbed into the westerlies near the Mississippi Valley
Thursday night into Friday. The plume of deep tropical moisture
over our area gradually shifts westward Thursday night into
Friday between Cindy to the west and an upper level ridge of high
pressure building from the western Atlantic to the FL Peninsula.
POPs should gradually decrease from east to west during this
period. The base of the trough axis and moist zonal flow will sink
southward toward our area again late Friday into the weekend
bringing another uptick in rain chances late in the short term
period. /21
.LONG TERM /Sunday Through Wednesday/...The associated weak
frontal boundary may push into our area Sunday with a continued
chance of showers and thunderstorms. There is some disagreement on
the operational GFS and ECMWF on how far south the moisture axis/
front sinks southward early to mid next week. Will maintain low
POPs through the extended forecast period. /21
&&
.MARINE...Tropical storm conditions will continue over the
coastal waters through Thursday from Pensacola to Pascagoula out
to 60 nautical miles, with frequent gusts to around 35 knots.
Strong southeasterly to southerly flow will otherwise continue to
bring hazardous conditions for small craft over bays and sounds
and coastal waters from Destin to Pensacola out 60 nautical miles.
Large swell shifts northward and will persist into Thursday before
seas gradually subside. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 76 83 76 87 / 100 90 60 40
Pensacola 77 82 78 85 / 100 60 40 20
Destin 78 83 80 85 / 70 50 20 20
Evergreen 74 83 74 89 / 100 70 40 30
Waynesboro 73 83 74 87 / 90 100 60 60
Camden 74 83 75 89 / 90 70 40 40
Crestview 75 84 75 89 / 70 60 30 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late Thursday night for ALZ051>060-
261>266.
Coastal Flood Warning until 6 PM CDT Thursday for ALZ261>266.
Wind Advisory until 6 PM CDT Thursday for ALZ265-266.
High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Advisory until 6 AM CDT Friday for ALZ265-266.
FL...Flash Flood Watch through late Thursday night for FLZ201>206.
Wind Advisory until 6 PM CDT Thursday for FLZ202-204-206.
High Rip Current Risk through late Thursday night for FLZ202-204-
206.
Coastal Flood Advisory until 6 PM CDT Thursday for FLZ202-204-
206.
High Surf Advisory until 6 AM CDT Friday for FLZ202-204-206.
MS...Flash Flood Watch through late Thursday night for MSZ067-075-076-
078-079.
GM...Small Craft Advisory from 7 PM Thursday to 10 AM CDT Friday for
GMZ650-670.
Tropical Storm Warning for GMZ650-670.
Small Craft Advisory until 10 AM CDT Friday for GMZ630>635-655-
675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jun 21, 5:22 AM CDT, 12 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 522 AM CDT Wed Jun 21 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 522 AM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight The heavy rain threat and flash flooding potential continues today and tonight, especially across central and southern portions of the area. A Flash Flood Watch is in effect for the entire local area. Dangerous surf conditions will continue through tonight, with surf heights of 6 to 9 feet, with a few breakers up to 10 feet along area beaches. A High Surf Advisory and a High Risk of Rip Currents is in effect. Minor coastal flooding of the typically flood prone coastal roads along Alabama and northwest Florida panhandle beaches is also possible during times of high tide Thursday morning. A Coastal Flood Advisory is in effect. Isolated storms will be capable of producing brief tornadoes across coastal portions of southeast Mississippi, southwest Alabama and the northwest Florida Panhandle through tonight. Winds will remain breezy, especially along the immediate coast. Sustained winds of 20 to 30 mph with occasional higher gusts are expected, with the higher winds along the immediate Alabama coast. Thus, a tropical storm warning is in effect for coastal and central Mobile and Baldwin counties. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The potential for significant rainfall and flash flooding will continue through Thursday, especially closer to the coast. A Flash Flood Watch remains in effect through Thursday for the entire local area. Dangerous surf conditions will continue through Thursday, with surf heights of 6 to 9 feet possible along area beaches. A High Surf Advisory remains in effect through late Thursday evening. The High Risk of Rip Currents will also remain in effect through Thursday night, and could be extended into the weekend. Minor coastal flooding of the typically flood prone coastal roads along Alabama and northwest Florida panhandle beaches is also possible during times of high tide Thursday morning. A Coastal Flood Advisory remains in effect through Thursday. Brief, isolated tornadoes will also be possible with some of the stronger bands of showers and thunderstorms that move ashore through Thursday. Winds will continue to be breezy on Thursday, especially along the immediate coast. Sustained winds of 20 to 30 mph with occasional higher gusts are expected, with the higher winds along the immediate Alabama coast. Thus, a tropical storm warning remains in effect for coastal and central Mobile and Baldwin counties through Thursday. .SPOTTER INFORMATION STATEMENT... Skywarn spotters are encouraged to relay any reports of flooding or damage through the course of the week. GMZ630>635-650-655-670-675-221030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 522 AM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Tropical storm conditions will continue over coastal waters and Mobile and Perdido Bays today and tonight. Frequent gusts of 35 to 40 knots are likely with seas around 12 to 16 feet well offshore. A tropical storm warning is in effect. A small craft advisory is in effect for the Pensacola and Choctawhatchee Bay systems, where sustained winds of 15 to 25 knots with higher gusts are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Tropical storm conditions continue over coastal waters and Mobile and Perdido Bays into Thursday, with frequent gusts of 35 to 40 knots and seas of 12 to 16 feet well offshore. Thus, a tropical storm warning remains in effect through late Thursday evening. Small craft exercise caution conditions will then linger over offshore waters Friday afternoon before subsiding Friday night into Saturday. A small craft advisory is also in effect for the Pensacola and Choctawhatchee Bay systems through late Thursday evening.
In the hours before
Special weather statement, Jun 21, 2:56 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT WED JUN 21 2017
ALZ263-265-212030-
Mobile Coastal AL-Mobile Central AL-
256 PM CDT WED JUN 21 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 330 PM CDT...
At 255 PM CDT, the strong thunderstorm was located near Grand Bay,
moving northwest at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Grand Bay, Dees and Tanner Williams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 700 PM CDT for southwestern
Alabama.
LAT...LON 3048 8840 3078 8841 3080 8836 3049 8815
3040 8833
TIME...MOT...LOC 1955Z 150DEG 29KT 3052 8829Special weather statement, Jun 21, 3:37 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
337 PM CDT WED JUN 21 2017
MSZ078-212115-
Stone MS-
337 PM CDT WED JUN 21 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...STONE
COUNTY UNTIL 415 PM CDT...
At 337 PM CDT, the strong thunderstorm was located near Saucier, or
15 miles south of Wiggins, moving northwest at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 700 PM CDT for southeastern
Mississippi.
LAT...LON 3091 8934 3091 8911 3068 8894 3068 8924
3078 8934
TIME...MOT...LOC 2037Z 143DEG 31KT 3065 8906Local storm report, Jun 21, 4:52 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
452 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM WATER SPOUT N FORT MORGAN 30.23N 88.02W
06/21/2017 BALDWIN AL 911 CALL CENTER
BALDWIN EM RECEIVED REPORTS OF A WATERSPOUT OVER MOBILE
BAY NORTH OF FT. MORGAN MOVING TO THE NORTH NORTHWEST
&&
RROGERSLocal storm report, Jun 21, 5:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
514 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 3 SSE DELCHAMPS 30.36N 88.13W
06/21/2017 MOBILE AL BROADCAST MEDIA
REPORTS OF TREES DOWN ACROSS HIGHWAY 188 NEAR DAUPHIN
ISLAND PARKWAY.
&&
RROGERSLocal storm report, Jun 21, 5:30 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 1 SSE DAWES 30.59N 88.25W
06/21/2017 MOBILE AL PUBLIC
TREES DOWN ACROSS DAWES LANE NEAR THREE NOTCH RD
&&
RROGERSLocal storm report, Jun 21, 5:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
537 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM MARINE TSTM WIND 6 E FAUSTINAS 30.44N 88.01W
06/21/2017 M52 MPH GMZ631 AL C-MAN STATION
45 KT...52 MPH...WIND GUST REPORTED AT MIDDLE BAY
LIGHTHOUSE
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:12 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 20, 8:19 PM CDT | Coastal Flood Warning | MOB | Baldwin, Mobile | 50 hr |
| Jun 20, 8:23 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jun 20, 10:07 PM CDT | Special Marine Warning | MOB | 113 min | |
| Jun 20, 10:16 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 6 hr |
| Jun 20, 11:44 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 21, 1:43 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 21, 3:12 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 21, 3:47 AM CDT | Special Marine Warning | MOB | 118 min | |
| Jun 21, 4:15 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 12 hr |
| Jun 21, 5:44 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 21, 8:38 AM CDT | River Flood Warning | MOB | Escambia | 48 hr |
| Jun 21, 8:38 AM CDT | River Flood Warning | MOB | Escambia | 61 hr |
| Jun 21, 8:38 AM CDT | River Flood Warning | MOB | Escambia | 67 hr |
| Jun 21, 8:38 AM CDT | River Flood Warning | MOB | Escambia | 12 days |
| Jun 21, 8:38 AM CDT | River Flood Warning | MOB | Covington, Escambia | 3 days |
| Jun 21, 10:14 AM CDT | Areal Flood Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 4 more | 6 hr |
| Jun 21, 11:06 AM CDT | Flash Flood Warning | MOB | Butler, Conecuh, Covington, Escambia | 6 hr |
| Jun 21, 12:05 PM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe, Washington | 6 hr |
| Jun 21, 12:35 PM CDT | Areal Flood Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 24 hr |
| Jun 21, 2:29 PM CDT | Tornado Warning | MOB | Baldwin | 46 min |
| Jun 21, 2:44 PM CDT | Tornado Warning | MOB | Escambia | 30 min |
| Jun 21, 2:46 PM CDT | Tornado Warning | MOB | Baldwin | 59 min |
| Jun 21, 2:56 PM CDT | Special Weather Statement | MOB | Mobile | 34 min |
| Jun 21, 2:59 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 21, 3:10 PM CDT | Tornado Warning | MOB | Baldwin | 25 min |
| Jun 21, 3:46 PM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 6 hr |
| Jun 21, 3:53 PM CDT | Tornado Warning | MOB | Baldwin | 52 min |
| Jun 21, 3:57 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 21, 4:02 PM CDT | River Flood Warning | MOB | Mobile | 3 days |
| Jun 21, 4:17 PM CDT | Tornado Warning | MOB | Escambia | 43 min |
| Jun 21, 4:28 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jun 21, 4:52 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 38 min |
| Jun 21, 5:04 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 86 min |
| Jun 21, 5:42 PM CDT | Special Marine Warning | MOB | 63 min | |
| Jun 21, 5:48 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 44 min |
| Jun 21, 5:51 PM CDT | Flash Flood Warning | MOB | Baldwin, Choctaw, Clarke, Conecuh, Escambia, Monroe and 1 more | 6 hr |
| Jun 21, 5:51 PM CDT | Special Marine Warning | MOB | 114 min | |
| Jun 21, 6:43 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 21, 6:45 PM CDT | Tornado Warning | MOB | Covington | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.